In: Anatomy and Physiology
4. Hyperkalemia is a dangerous condition that occurs when your blood has too much potassium. It can be caused by taking medications for hypertension. Based on what you know about potassium’s role in the body, explain specifically why high blood potassium is dangerous (2 pts). What hormone is released due to high blood potassium (1 pts)? How is this condition linked to hypertension medications such as ACE inhibitors (2 pts), angiotensin 2 antagonists (2 pts), and renin inhibitors(2 pts)? 1 pts for essay formatting, grammar and spelling.
Having too much potassium in your blood can be dangerous it can affects the working of heart’s muscles. When you have too much potassium, your heart may beat irregularly, which in the worst cases, can cause heart attack.
It can cause heart attack and also paralysis as because it disturbs the electrolyte balance and also effects clothing of blood.
Aldosterone is released in condition of hyperkalemia which causes kidney to retains sodium and fluid and release more potassium in urine.
Drugs interfere the potassium homoeostasis either by promoting transcellular potassium shift or by impairing renal potassium excretion. They may also increase potassium supply.
The reduction in renal potassium excretion due to inhibition of the renin-angiotensin-aldosterone system is the main cause of hyperkalemia.
These drugs like ace inhibitor , angiotension , antagonist and renin inhibitors are mainly responsible for inparining renal potassium excretion
Some other drugs like beta blockers impairs the transmembrane potassium movements.
You may ask any doubt in comments